question-icon

What Causes Spotting While On Copper IUD?

default
Posted on Mon, 5 Oct 2015
Question: I am on the copper iud and it has not moved, my period last month was spotting and i took a pregnancy test it came negative, i have not got my period this month and i took another pregnancy test and it came back negative
doctor
Answered by Dr. Dr. Ivan Romich (8 minutes later)
Brief Answer:
you re not pregnant,side effect of iud

Detailed Answer:
Hi and welcome.
Irregular bleeding,spotting or even heavy bleeding are all possible side effect of copper IUD. There is no risk of being pregnant as long as IUD is in place. Ocassional spotting is expected especially during first 6 months. Wish you good health. Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Dr. Ivan Romich (2 hours later)
i have had this iud for longer than 6 months, if this is a side effect when will i experience a period
doctor
Answered by Dr. Dr. Ivan Romich (9 hours later)
Brief Answer:
wait for 2-3 more months

Detailed Answer:
Hi.
IUD can cause more or less excessive bleeding and it may take up to 12 months to establish regular periods but in some cases it even may persist for longer or there will be permanent irregular bleeding. in this case it should be removed and you should switch to another contraceptive methods. So if there is no improvement in next 2-3 months, switch to another contraception. Wish you good health. Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Dr. Ivan Romich

General Surgeon

Practicing since :2008

Answered : 13873 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Spotting While On Copper IUD?

Brief Answer: you re not pregnant,side effect of iud Detailed Answer: Hi and welcome. Irregular bleeding,spotting or even heavy bleeding are all possible side effect of copper IUD. There is no risk of being pregnant as long as IUD is in place. Ocassional spotting is expected especially during first 6 months. Wish you good health. Regards